Quantcast

Subscribe to:
POZ magazine
Newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr Instagram
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
October 30, 2014, 02:20:12 PM

Login with username, password and session length


Members
Stats
  • Total Posts: 644048
  • Total Topics: 49020
  • Online Today: 193
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: PN issues  (Read 1435 times)

0 Members and 1 Guest are viewing this topic.

Offline jm

  • Member
  • Posts: 4
PN issues
« on: December 22, 2009, 12:25:56 AM »
Hi,

I'm 40 yo and was diagnosed in October, 2009; VL> 500 000, CD4 252/14%, with clear symptoms of acute HIV infection. My doc put me on Truvada + Isentress same day. 10 days into treatment VL was 5400, CD4 594/33%, and 6 weeks after that VL 390, CD4 387/43%.

A few days after starting the meds I began to feel tingling in my feet, hands and face, subtle, but had me worried. Soon afterwards I started feeling numbness in my legs and feet. Gradually it has become more persistent, while still starting and stopping and moving from one leg to the other etc. No pain so far, rather a very uncomfortable feeling almost like from an electrical current. Over time it really drives me crazy and it affects my mood swings more than anything. My doc says it is not caused by the meds, and from what I read it seems these meds are not supposed to cause this. Does anyone have a similar experience from these meds? Somewhere I read that the FTC in Truvada could, in "rare cases", cause PN, but my doc insists it does not. He also mentioned the HIV itself could be the culprit. It makes me worried to think that my nerves are gradually getting damaged, and where it will take me.

Would be thankful for any input on this topic as I'm trying to understand if this is common, or I'm very special, or just crazy...

JM

Offline antibody

  • Member
  • Posts: 525
  • "every man thinks his burden is the heaviest"
Re: PN issues
« Reply #1 on: December 22, 2009, 02:26:22 AM »
Medical Marijuana helps my PN
Timbuk      <50/ 794  CD4 10/06 
                 <50/ 1096 CD4 3/07
                 <40/ 1854 CD4 4/09

Started Atripla  7/14/06
Switched to boosted Reyataz Truvada 3/28/07

*Ask me about Medical Marijuana and how it can help you!*

Offline aztecan

  • Member
  • Posts: 5,400
  • 29 years positive, 57 years a pain in the butt
Re: PN issues
« Reply #2 on: December 22, 2009, 02:19:24 PM »
Hey JM,

I think your doctor is probably correct. I have never seen PN develop that quickly, even when we took the meds notorious for causing it like Zerit.

Has your doctor come up with any ideas of what might be causing it?

It may well be something that is not HIV related. I have similar problems with my hands, but mine is most likely caused by carpal tunnel issues. I don't know this is the cause of your problems, but it might not hurt to look outside the HIV box, so to speak.

Just an idea.

HUGS,

Mark
"May your life preach more loudly than your lips."
~ William Ellery Channing (Unitarian Minister)

Offline Tempeboy

  • Member
  • Posts: 359
  • Like St Francis of Assisi I am wedded to Poverty
Re: PN issues
« Reply #3 on: December 22, 2009, 06:10:14 PM »
Hey JM,

The tingling that you describe is unlikely to be neuropathy.  It could be a side effect of starting treatment called parasthesia.

This is a needles and pins type sensation that some people experience when they start treatment.  It is more commonly associated with ritonavir but can be caused by any treatment.

It should pass with time.

Roughly roundabout somewhere in the eighteenth or nineteenth century, Sodomite begat Homosexual out of moral, medical and legal models, bequeathing him Identity, who inbred with Nuclear Family and Industrialism to spawn Homophobia.

Dean Kiley

Offline jm

  • Member
  • Posts: 4
Re: PN issues
« Reply #4 on: December 24, 2009, 12:32:51 AM »
Thanks Mark. What makes me wonder of course is the timing of it all. It makes it difficult for me to think outside of the HIV box. But who knows.
I actually read one of your older posts where I believe you mentioned that "we all have our PN issues", and it made me think it's very common and something we all just have to deal with.

Tempeboy, I hope you're right and it will pass with time. I guess I'm confused as to whether paresthesia is related to PN or not.

And then if it doesn't pass, I guess I can look forward to that marijuana card, thanks Antibody for the tip!

Anywho, great to get some input from you guys!

JM

Offline Ann

  • Administrator
  • Member
  • Posts: 28,140
  • It just is, OK?
    • Num is sum qui mentiar tibi?
Re: PN issues
« Reply #5 on: December 24, 2009, 07:28:56 AM »
Hi JM,

The tingling you describe could be caused by quite a few different things. Stress is one of them. So is MS. If this continues into the new year, if I were you, I'd get my doctor to refer me to a neurologist for a complete evaluation. It might be something important, but totally unrelated to your hiv. Coincidences do happen. I hope that in your case it's just a transient reaction to the meds or stress and will go away soon. But if it doesn't, get that evaluation.

Good luck, and please keep us posted.

Ann
Condoms are a girl's best friend

Condom and Lube Info  



"...health will finally be seen not as a blessing to be wished for, but as a human right to be fought for." Kofi Annan

Nymphomaniac: a woman as obsessed with sex as an average man. Mignon McLaughlin

HIV is certainly character-building. It's made me see all of the shallow things we cling to, like ego and vanity. Of course, I'd rather have a few more T-cells and a little less character. Randy Shilts

Offline mecch

  • Member
  • Posts: 11,948
  • red pill? or blue pill?
Re: PN issues
« Reply #6 on: December 24, 2009, 07:59:50 AM »
I started HAART in acute infection as well, and also had the tingling you describe. Two members have already identified probable causes - just starting treatment can give you this, as well as stress. My specialist said the same as yours- its not the medicine, and its not HIV which has been quickly controlled. THe other culprit is stress and your new, very attuned attention to your body.  My tingling passed and I expect yours will as well. Good luck.
“From each, according to his ability; to each, according to his need” 1875 K Marx

Offline jm

  • Member
  • Posts: 4
Re: PN issues
« Reply #7 on: December 25, 2009, 07:51:30 PM »
Thanks Mecch,

I really hope it will subside with time. The tingling is not as bothersome as the numbness in my feet and legs, hands and arms.
I did get an appointment with neurologist for the beginning of the new year. We'll see what comes out of that, if anything at all.

JM

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.